Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 30, 2018, 10:29 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 10:29 PM MST (05:29 UTC)
- Expired
- Jul 30, 2018, 11:30 PM MST
- In force
- 61 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 78 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1464 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585
WUUS55 KVEF 310529
SVRVEF
AZC015-NVC003-310630-
/O.NEW.KVEF.SV.W.0033.180731T0529Z-180731T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
1029 PM PDT MON JUL 30 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central Mohave County in northwestern Arizona...
East central Clark County in southern Nevada...
* Until 1130 PM PDT/1130 PM MST/.
* At 1027 PM PDT/1027 PM MST/, a severe thunderstorm was located
near South Cove, or 32 miles southeast of Overton, moving east at
10 mph.
HAZARD...40 to 50 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
* Locations impacted include...
Temple Bar Campground, Echo Bay Campground, South Cove, Lake Mead
National Recreation Area, Echo Bay, and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3603 11452 3631 11446 3632 11435 3615 11432
3613 11417 3624 11405 3626 11397 3613 11391
3606 11406 3598 11412
TIME...MOT...LOC 0527Z 273DEG 15KT 3611 11420
HAIL...<.75IN
WIND...60MPH
$$
KG2 follow-up statements
059
WWUS55 KVEF 310600
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
1100 PM PDT MON JUL 30 2018
AZC015-NVC003-310630-
/O.CON.KVEF.SV.W.0033.000000T0000Z-180731T0630Z/
Mohave AZ-Clark NV-
1100 PM PDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM
PDT/1130 PM MST/ FOR WEST CENTRAL MOHAVE AND EAST CENTRAL CLARK
COUNTIES...
At 1100 PM PDT/1100 PM MST/, a severe thunderstorm was located near
South Cove, or 37 miles southeast of Overton, moving east at 10 mph.
HAZARD...40 to 50 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
Locations impacted include...
Temple Bar Campground, Echo Bay Campground, South Cove, Lake Mead
National Recreation Area and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3603 11452 3631 11446 3632 11435 3615 11432
3613 11417 3624 11405 3626 11397 3613 11391
3606 11406 3598 11412
TIME...MOT...LOC 0600Z 273DEG 15KT 3610 11403
HAIL...<.75IN
WIND...60MPH
$$
KG442
WWUS55 KVEF 310621
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
1121 PM PDT MON JUL 30 2018
AZC015-NVC003-310630-
/O.EXP.KVEF.SV.W.0033.000000T0000Z-180731T0630Z/
Mohave AZ-Clark NV-
1121 PM PDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND EAST
CENTRAL CLARK COUNTIES WILL EXPIRE AT 1130 PM PDT/1130 PM MST/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with thunderstorms on or near Lake Mead.
LAT...LON 3603 11452 3631 11446 3632 11435 3615 11432
3613 11417 3624 11405 3626 11397 3613 11391
3606 11406 3598 11412
TIME...MOT...LOC 0620Z 273DEG 15KT 3610 11394
$$
KGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:06 PM MST, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 30, 8:06 PM MST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 806 PM PDT Mon Jul 30 2018 .SYNOPSIS...Thunderstorms will increase in coverage across the area the next couple of days, but will favor the higher terrain. A weak impulse later in the week will try to usher in some drier air and reduce thunderstorms chances. Temperatures will be within a few degrees above seasonal normal through the period. && .NEAR TERM...Tonight We are watching two thunderstorm complexes this evening. The first is to the north of Las Vegas in southern Lincoln County. These storms are propagating southward on the nose of a cold pool moving in the same direction. Likewise, there is a complex of storms to the east over eastern Mohave County. Much of these storms are also cold pool driven and are propagating very slowly to the west. The primary concern is whether new storms will continue to form on the leading edge of of the outflow/cold pool and continue generated thunderstorm activity into the evening/overnight hours. This afternoon's upper air sounding shows a great deal of instability in the form of CAPE values well around 2000 J/kg. SPC Mesoanalysis also indicates this instability. This would seem to indicate activity will keep rolling. Yet we see a general downward trend in storm intensity on radar over the last 1-2 hours. It is possible these outflow boundaries are not creating enough lift for further thunderstorm activity. This will bear watching over the next few hours. Updates will be sent if there is an appreciable change to the downward trend noted here. .SHORT TERM...Tomorrow through Thursday. The upper level ridge will shift a bit to the east tomorrow and this will provide south to southeasterly flow into Inyo, central Nye and Esmeralda Counties increasing moisture and instability and thunderstorm coverage. The upper ridge wobbles back to the west and will be centered over southern Nevada on Wednesday. Some slight warming aloft may help to decease thunderstorm coverage but plenty of moisture will remain in place under the ridge to continue at least isolated to scattered thunderstorms, particularly over the higher terrain. A weak trough will approach the Pacific Northwest on Thursday and may provide some drying across Inyo, Esmeralda and Nye Counties. Models have been somewhat inconsistent how soon or how much drying will actually take place. .LONG TERM...Friday through Sunday. While broad high pressure will still dominate the weather pattern for the area, as the ridge weakens the moisture flow will also decrease. Gaining a bit of confidence that late Friday into the weekend may be a quiet period for this monsoon season, something we haven't really had yet this summer. It should be short lived though- models show the ridge building back in late Sunday and moisture will increase through the beginning of next week. Worth noting- a strong trough is highlighted to swing towards the West Coast in both the GFS and ECMWF for next week, with a tropical system somewhere off the coast of the Baja Peninsula. This is obviously very far into the forecast and not putting much backing to this scenario as of yet, but will be keeping an eye on it because it could open up some tropical moisture for parts of the southwest US...stay tuned! Temperatures will be steady or gradually decreasing through next week, though current forecasts will keep it above normal for the foreseeable future. && .AVIATION...For McCarran...Thunderstorms are still affecting the Mormon Mesa corridor and are expected to continue for the next couple of hours. There remains a possibility that outflow winds from storms in Arizona and northern Clark County could generate outflow winds across the Las Vegas valley after 5 UTC. An easterly wind direction would likely result. This is noted in the TAF and will be adjusted as conditions change. After thunderstorm influences wane, winds will follow light, diurnal trends. Similar conditions are expected Tuesday, with afternoon thunderstorms possible. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorms continue to affect areas of northeast Clark County and eastern Mohave County in Arizona. This activity is expected to continue for the next couple of hours (thru 6 UTC). Similar conditions are expected Tuesday, with afternoon thunderstorms possible. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && NEAR TERM...Lericos SHORT TERM...Czyzyk AVIATION...Outler LONG TERM....Wolf && For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 30, 5:32 PM MST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
532 PM PDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 2 SW NEW KINGMAN-BUTLER 35.23N 114.04W
07/30/2018 E0.75 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZED HAIL AT
HIS HOME IN KINGMAN.
0509 PM HAIL 9 S HUALAPAI PEAK 34.94N 113.90W
07/30/2018 E0.75 INCH MOHAVE AZ PUBLIC
PUBLIC CALLED TO REPORT PENNY SIZE HAIL
OUTSIDE OF KINGMAN TOWARD THE HUALAPAI
MOUNTAINS.
0503 PM HAIL 1 ENE KINGMAN 35.19N 114.03W
07/30/2018 E0.75 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZE HAIL AT
THEIR HOME 1 MI ENE OF KINGMAN.
0335 PM FLASH FLOOD 6 NNE CIMA 35.31N 115.45W
07/30/2018 SAN BERNARDINO CA PARK/FOREST SRVC
MOJAVE NATIONAL PRESERVE RANGER REPORTED
WATER AND DEBRIS FLOWING ACROSS MORNING STAR
MINE ROAD.
&&Local storm report, Jul 30, 6:07 PM MST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
607 PM PDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM FLOOD 1 E KINGMAN 35.19N 114.03W
07/30/2018 MOHAVE AZ TRAINED SPOTTER
A TRAINED SPOTTER REPORTED 4 INCHES OF
FLOWING WATER ALONG HUALAPAI MOUNTAIN ROAD
BETWEEN SLAUGHERHOUSE CANYON AND MISSION
BLVD.
0435 PM TSTM WND DMG 1 ENE KINGMAN 35.20N 114.03W
07/30/2018 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED THAT THE ROOF HAS
BEEN DAMAGED OF HILCREST MOTEL. TREE LIMBS
COVER THE ROADWAYS. NEWLY PLANTED PINE TREES
HAVE BEEN UPROOTED.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:18 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 30, 6:03 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 31, 12:39 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 30, 11:14 PM MST | Areal Flood Advisory | VEF | Clark | 61 min |
| Jul 31, 2:48 PM MST | Areal Flood Advisory | VEF | Clark | 71 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.